New Jersey, 2017

Damaging Winds in New Jersey, June 21, 2017

June 21, 2017 · NWS PHI · 19 events in 4 counties and zones

A cluster of thunderstorms formed to the northwest and moved across central portions of the state. The thunderstorms became severe producing gusty and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cluster of thunderstorms formed to the northwest and moved across central portions of the state. The thunderstorms became severe producing gusty and damaging winds. Damage was widespread across central parts of the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 21, 2:21 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 21, 2:21 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
321 PM EDT Wed Jun 21 2017

.SYNOPSIS...
A weak front will settle across our area into Thursday, then high
pressure builds off the coast of the Carolinas Thursday into Friday.
Low pressure will track well to our north Friday and Saturday, with
an associated cold front moving across our area late Friday. This
front however may slow or stall near the coast Saturday. High
pressure is then forecast to build in Tuesday and Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Instability will diminish quickly with sunset, so expect most of the
shower and thunderstorm activity to dissipate through the evening
hours. Model soundings indicate a layer of near saturation in the
mid levels (4000 to 7000 ft) overnight, and with the mid level flow
weakening, expect that if those mid level clouds develop, they will
linger over the region for much of the overnight hours. The
weakening cold front that is expected to drop into our region
overnight will be very diffuse, and is not expected to have much of
an impact aside from resulting in light and variable winds.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Weakening surface high slides off shore through the day. At the same
time, a mid level short wave ridge axis is expected to propagate
over the region through the day tomorrow. As a result, expect dry
and warm conditions through the day tomorrow. As mentioned
previously, the overnight cold front is not expected to result in
any significant temperature difference, so temperatures are expected
to remain about 5 degrees above normal, with highs ranging from the
upper 70s to lower 90s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Summary...Building humidity across the region into Saturday and
convective chances with a front and possible tropical moisture
arriving, then some cooling for a time early next week.

Synoptic Overview...A ridge centered near the Southeast Coast will
shift southward as a trough shifts from the Midwest early Friday to
New England by early Saturday. This will send a cold front our way,
however it may potentially slow or stall near our coast through
Saturday. We will have to see how much moisture from the remnants of
current Tropical Storm Cindy gets pulled northward and enhances our
convective chances over the weekend, mainly Saturday. The trough is
forecast to amplify from the Midwest to the Ohio Valley Sunday, then
shift eastward through Tuesday. It then looks like a trough is in
place for the East on Wednesday, with surface high pressure building
in from the west. We used a model/continuity blend for Thursday
night through Friday night, then blended in the 12z WPC Guidance.
Some adjustments were then made following additional collaboration
with our neighboring offices.

For Thursday night...As an upper-level trough or closed low moves
across the Midwest and Upper Great Lakes, downstream warm advection
strengthens. This along with some short wave energy and increase in
the flow aloft should develop some showers and thunder to our west.
Some guidance brings this farther south across our area as the
leading edge of the strong warm air advection moves through. The
main focus may end up being farther north closer to the incoming
trough and increased flow. We will still keep some lower PoPs since
there is some potential for some showers/thunder.

For Friday and Saturday...Our region could be between systems to
start Friday, with one amplifying some across the Great Lakes and
another in the form of a ridge over the Southeast Coast. There is
also the potential for enhanced moisture from the remnants of
current Tropical Storm Cindy as it lifts north and eastward from the
Lower Mississippi Valley. An incoming cold front may help pull some
of the tropical moisture into at least parts of our area. This could
enhance the convection late Friday and especially Saturday. As a
warm sector continues to expand northward Friday, an area of
stronger ascent may clip our northern areas Friday afternoon and
evening. Height falls mainly centered to our north associated with
an approaching mid level trough and pre-frontal trough should assist
in convective development. The strongest part of this at this time
appears to be just to our north, which is where the severe
thunderstorm risk is centered. Another area to watch is convection
in the upper Ohio Valley, which some guidance suggests reaches our
area early Friday with some renewed development later in the day for
the southern half of the area. If cloud cover is less, sufficient
heating/instability combined with strong enough flow could result in
some gusty thunderstorms.

This system continues to amplify some into the Northeast Saturday,
with perhaps some short wave energy occurring out ahead of it. This
along with an incoming cold front (possibly merging with a pre-
frontal trough as it slows) should produce some convection. The
aforementioned short wave energy may be the remnant mid level
feature of once Tropical Storm Cindy. The timing of all of this in
addition to shear and instability parameters will determine how much
convection can be realized Friday night and especially Saturday. The
stronger convective potential for Saturday may shift just to our
south. We will continue with chance PoPs given some uncertainty in
convective coverage. As we get deeper into the warm sector Friday
into Saturday and ahead of a cold front, the humidity will be on the
rise as dew points get into the lower 70s for much of the area.
Temperatures though are not expected to be high enough for excessive
heat indices. The dew points are forecast to lower from north to
south during Saturday in the wake of the front.

For Sunday and Monday...An upper-level trough is forecast to amplify
across the East during this time frame. This may be accompanied by a
secondary cold front at the surface later Sunday, then it shifts
offshore Monday. A few showers/storms may occur Sunday mainly across
the Poconos and also our far southern zones. This isolated activity
may then expand elsewhere Sunday night as the secondary front
arrives, which carries over into Monday (low chance PoPs) as the
trough sharpens a bit. The presence of the upper-level trough and
accompanying cooling aloft will result in cooler surface
temperatures.

For Tuesday and Wednesday...The upper-level trough in place Tuesday
may shift east Wednesday, however surface high pressure is
anticipated to build into much of the East during this time frame.
This should result in a comfortable air mass, although it should be
moderating some Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Mostly VFR conditions will continue through much of the TAF period.
The one exception is that scattered showers and thunderstorms
through this evening could briefly lower conditions to MVFR if they
move over a TAF site. At this point, it looks like KABE has the
highest risk for thunderstorms, so will mention tempo tsra there,
but just keep mention of showers at the other TAF sites. After 00Z,
expect mid level clouds through the overnight hours.

Southwesterly and westerly winds through early this evening will
generally become light and variable overnight, before settling in to
westerly again tomorrow morning. Through the afternoon, winds are
expected to shift to southerly. There is a chance that a sea breeze
may develop tomorrow afternoon, leading to a shift to southeasterly
winds at the Coastal Plains sites (primarily KACY and KMIV).

OUTLOOK...
Thursday night...VFR overall. Southwest winds 5 knots or less.

Friday and Saturday...Local MVFR conditions possible early Friday
due to low clouds and/or fog. Otherwise, possible times of local
MVFR/IFR conditions and some showers and thunderstorms.

Sunday and Monday...VFR overall.

&&

.MARINE...
Winds and seas are expected to stay below SCA criteria tonight and
tomorrow. Wind gusts near or above 20 kt are expected to continue
through the evening hours before gradually dropping off.

OUTLOOK...
Thursday night...The conditions are expected to be below Small
Craft Advisory criteria.

Friday and Saturday...Small Craft Advisory conditions possible
Friday especially on the ocean zones, then conditions should be
below advisory criteria Saturday. Some showers and thunderstorms
should be around at times.

Sunday and Monday...The conditions are anticipated to be below Small
Craft Advisory criteria.

RIP CURRENTS...
A moderate risk for the formation of dangerous rip currents
continues through this evening due to an underlying southeasterly
swell with a long period (approximately 15 seconds). This swell
is expected to continue through tomorrow morning, so the
moderate risk for the formation of dangerous rip currents may
continue through mid day tomorrow.

&&

.TIDES/COASTAL FLOODING...
Very high astronomical tides are expected in association with the
new moon on Friday. That, combined with increasing southerly flow
tomorrow could result in minor coastal flooding with the Thursday
afternoon and evening high tide primarily for the Atlantic coastal
areas and the shores of the Delaware Bay. Minor coastal flooding may
continue with the Friday afternoon and evening high tide.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Johnson
Short Term...Johnson
Long Term...Gorse
Aviation...Gorse/Johnson
Marine...Gorse/Johnson
Tides/Coastal Flooding...Johnson
Hazardous weather outlook, Jun 21, 2:24 PM EST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
324 PM EDT Wed Jun 21 2017

MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062-
070-071-101>106-221930-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-
Hunterdon-Somerset-Mercer-Gloucester-Camden-Northwestern Burlington-
Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
324 PM EDT Wed Jun 21 2017

This Hazardous Weather Outlook is for northeast Maryland, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>003-NJZ012-013-016-020>023-027-221930-
New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-
324 PM EDT Wed Jun 21 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for minor coastal flooding with the high tide
cycle on Thursday afternoon and evening. The threat for minor coastal
flooding may continue with the high tide cycle on Friday afternoon
and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-221930-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
324 PM EDT Wed Jun 21 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

There is a moderate risk for the formation of dangerous rip currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The elevated risk for the development of dangerous rip currents may
continue through at least midday Thursday.

There is a chance for minor coastal flooding with the high tide
cycle on Thursday afternoon and evening. The threat for minor coastal
flooding may continue with the high tide cycle on Friday afternoon
and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-221930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
324 PM EDT Wed Jun 21 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 21, 3:19 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     POTTSTOWN               40.25N  75.64W
06/21/2017                   MONTGOMERY         PA   SOCIAL MEDIA

            TRESS AND POWERLINES DOWN WITH DAMAGE TO SOME HOMES...
            WINDS 70+MPH... TIME ESTIMATED

&&

EVENT NUMBER PHI1700795

LEAHY
Special weather statement, Jun 21, 3:21 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
421 PM EDT WED JUN 21 2017

NJZ007-009-015-PAZ061-062-105-106-212100-
Hunterdon-Warren-Mercer-Lower Bucks-Upper Bucks-Lehigh-Northampton-
421 PM EDT WED JUN 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HUNTERDON...
SOUTHWESTERN WARREN...WEST CENTRAL MERCER...SOUTHEASTERN LEHIGH...
BUCKS AND SOUTH CENTRAL NORTHAMPTON COUNTIES...

At 420 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Springtown to near Quakertown. Movement
was east at 35 mph.

Winds up to 50 mph are possible with these storms.

Locations impacted include...
Bethlehem, Quakertown, Perkasie, Doylestown, Byram, Bedminster,
Hellertown, Flemington, Chalfont, Tinicum, New Hope, Dublin,
Ferndale, Frenchtown, Milford, Riegelsville, Stockton, Pleasant
Valley, Fricks and Revere.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4061 7476 4018 7498 4037 7540 4061 7535
TIME...MOT...LOC 2020Z 271DEG 31KT 4055 7532 4039 7536

JRK
Local storm report, Jun 21, 3:28 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     2 W GREEN LANE          40.34N  75.51W
06/21/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            TRESS AND WIRES DOWN... TIME ESTIMATED

&&

EVENT NUMBER PHI1700796

LEAHY
Local storm report, Jun 21, 3:34 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 PM EDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     FRANCONIA               40.31N  75.36W
06/21/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            TWO LARGE LIMBS DOWN... TIME ESTIMATED

&&

EVENT NUMBER PHI1700797

LEAHY
Local storm report, Jun 21, 3:40 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     POTTSTOWN               40.25N  75.64W
06/21/2017                   MONTGOMERY         PA   SOCIAL MEDIA

            TRESS AND POWERLINES DOWN WITH DAMAGE TO SOME HOMES...
            WINDS 70+MPH... TIME ESTIMATED

0403 PM     TSTM WND DMG     POTTSTOWN               40.25N  75.64W
06/21/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            SEVERAL TREES AND WIRES DOWN

0412 PM     TSTM WND DMG     2 W GREEN LANE          40.34N  75.51W
06/21/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            TRESS AND WIRES DOWN... TIME ESTIMATED

0414 PM     TSTM WND DMG     FRANCONIA               40.31N  75.36W
06/21/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            TWO LARGE LIMBS DOWN... TIME ESTIMATED

&&

EVENT NUMBER PHI1700795 PHI1700794 PHI1700796 PHI1700797

LEAHY
Local storm report, Jun 21, 3:49 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     RADNOR                  40.05N  75.36W
06/21/2017                   DELAWARE           PA   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWN... TIME ESTIMATED

&&

EVENT NUMBER PHI1700798

LEAHY

The radar

The Philadelphia radar (KDIX), 57 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
June 21, 3:50 PM EST
Where
Camden County, Collingswood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.920, -75.080

Large branch down on some wires. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 3:53 PM EST
Where
Burlington County, 0.53 mi W of New Albany
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.000, -74.990

Trees down, time was estimated.

Thunderstorm Wind, Burlington

When
June 21, 3:54 PM EST
Where
Burlington County, 0.53 mi W of Riverside
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.030, -74.960

Large tree limb snapped. Time estimated from radar.

Thunderstorm Wind, Camden

When
June 21, 3:56 PM EST
Where
Camden County, 0.87 mi SE of Delair
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
39.960, -75.060

Large branch down. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 3:59 PM EST
Where
Burlington County, Delanco
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.050, -74.950

Several trees down. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 4:00 PM EST
Where
Burlington County, 1.48 mi NNW of Ramblewood
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
39.970, -74.940

Trees and wires down. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 4:02 PM EST
Where
Burlington County, 0.53 mi E of Mt Laurel
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.930, -74.890

Trees down on Mount Laurel RD. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 4:05 PM EST
Where
Burlington County, 1.38 mi S of Riverside
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.010, -74.950

Several large trees down. Time estimated by radar.

Thunderstorm Wind, Burlington

When
June 21, 4:07 PM EST
Where
Burlington County, 0.53 mi W of Bordentown
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.150, -74.710

Several trees down, including one on a tracker trailer. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 4:08 PM EST
Where
Burlington County, 0.69 mi N of Timbuctoo
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.010, -74.820

Several trees down. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 4:09 PM EST
Where
Burlington County, Unionville
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.000, -74.750

Several trees down. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 4:12 PM EST
Where
Burlington County, 1.27 mi ENE of Vincentown Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
39.910, -74.730

Large tree down. Blocked Isacc Budd RD. Time estimated from radar.

Thunderstorm Wind, Burlington

When
June 21, 4:15 PM EST
Where
Burlington County, Unionville
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.000, -74.750

Large tree limbs down and fence damage.

Thunderstorm Wind, Burlington

When
June 21, 4:20 PM EST
Where
Burlington County, 0.53 mi W of Jacobstown
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.080, -74.590

Top half blown off large magnolia tree. Time estimated from radar.

Thunderstorm Wind, Monmouth

When
June 21, 4:27 PM EST
Where
Monmouth County, Cream Ridge
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.130, -74.520

Trees and powerlines down. Time estimated from radar.

Thunderstorm Wind, Ocean

When
June 21, 4:28 PM EST
Where
Ocean County, 0.69 mi S of New Egypt
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.060, -74.530

Trees and powerlines down. Time estimated from radar.

Thunderstorm Wind, Ocean

When
June 21, 4:33 PM EST
Where
Ocean County, 1.06 mi W of Van Hiseville
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.120, -74.350

Tress down on house and car. Time estimated from radar.

Thunderstorm Wind, Ocean

When
June 21, 4:54 PM EST
Where
Ocean County, 0.69 mi S of Pt Pleasant Beach
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.090, -74.050

Tree fell on a car. Time estimated from radar.

Thunderstorm Wind, Ocean

When
June 21, 5:05 PM EST
Where
Ocean County, 2.11 mi SW of West Creek Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.650, -74.350

Some trees were blown down. Time estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2017Every state in 2017This day in weather historyWarnings in New Jersey, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695027, 695028, 695029, 695030, 695031, 695032, 695033, 695034, 695035, 695036, 695037, 695039, 695040, 695041, 695042, 695043, 695045, 695046, 695048.